Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Has swelling in legs and also oozing sores. Have diabetes, overweight and heart issues. Treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
my brother has swelling in his legs and also many oozing sores. He does have diabetes and heart issues. He is 70 years old and overweight.
Posted Thu, 19 Sep 2013 in General Health
Answered by Dr. Pavan Kumar Gupta 57 minutes later
Thanks for the query.
Brief answer....seems to be diabetic ulcers arising out of uncontrolled diabetes and obesity.
Diabetic ulcers are caused by the combination of arterial blockage and nerve damage. Although diabetic ulcers may occur on other parts of the body ,but they are more common on the foot. The nerve damage or sensory neuropathy reduces awareness of pressure, heat or injury. Rubbing and pressure on the foot goes unnoticed and causes damage to the skin and subsequent ‘neuropathic’ ulceration.This happens when diabetes is uncontrolled and there is lack of foot care with ill fitting shoes and other factor could be smoking.

Similarly his swelling in legs could be because of uncontrolled hypertension,congestive heart failure,liver or kidney disorder or may be medication induced like THIOZOLDIENDIONES , given for control of diabetes.
Your brother requires a thorough work up by a diabetologist and a proper management.
It would be better,if he could be admitted in hospital and then managed there.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor